Well as is my life, I have a new, albeit, smaller health problem that has sprung up. Thought I would bring it up here in case anyone has experienced it or wants to comment. (BTW, still trying to figure out the lower back pain stuff. Don’t think it is kidney stones and am following up with gyneocological tests first before seeing a chiropractor or physical therapist.)
Anyway, I have now developed a spasm or tic under my left eye. It is not in the eye lid, but rather, under the eye itself, approximately half an inch below, say in the “eye bag” area. Normally this wouldn’t bother me much, for I know you can develop this from stress, lack of sleep, caffeine use, and so on, but since I am not doing any of these things other than stress, I am a little more concerned about it. I couldn’t help but wonder if my new med (Topamax) could be causing it too. It does not specifically list it as a side effect, although it does list sudden strange eye movements as one of those “call your doctor immediately” side effects. It started right after I upped my dose to 75 mg, but also right after a very stressful weekend, so I suspect it is the latter. I now have it 24/7. From what I have read, not likely a big deal, but just wondered if anyone out there also has this? I figure leave it alone for a while unless it gets really bad or if I see other tics start and then eventually tell my neurologist about it or my eye doc about it when I see them in the next few months (likely not until 3 months from now though.) I don’t think it will cause any damage/problems, just irritate me! LOL. Thoughts? Dr.MAVNY, care to comment?
I think I would let the doctor know about this side effect and see if he wants you to keep uping the dosage or check with your pharmacist and see what they think.
Sure stress can cause a lot of things but I would just want to make sure …could it be a hormonal issue as I know they can make all kinds of things happen…
Just my two cents worth…
Timeless - just wondering if things returned to baseline for you. I sure hope they did and you are doing better.
Bonnie - I’m not a physician, but that doesn’t strike me as something to worry too much about. Stress can certainly trigger that.
I am better Lisa not totally back but better than I was two days ago…thanks for asking.
I agree with the other Lisa that although annoying, this just sounds like an uncomfortable muscle spasm that will resolve with time. These spasms can last for days and sometimes longer, and when they are on your face it is really a disturbance. It is just a muscle misfiring for some reason. Make sure you stay well hydrated, and perhaps trying a warm compress could settle things.
Of course if this does not resolve within a reasonable amount of time, there are more aggressive treatments which you can consult your doc about… but, I suspect it will resolve.
Keep us posted…
While I think if it continues you should mention it to the doc I really think it’s one of those weird things that happens, I know it happened to me!! My left eye twitched on and off for months and I wasn’t on any meds at the time, I still am getting twitches and I have found the more stressed I am the more I twitch when I chill out there’s less twitch. Try a little facial and jaw massage and see if it helps.
ETA I noticed while going through old posts that you have TMJ, me too, are you clenching too much?
You’re probably right, but with all the weirdness associated with MAV and meds, you never really know! As for my TMJ, I am not really clenching a lot and I would be hesitant to do massage of my muscles there, am being treated for the TMJ and don’t want to mess up things. (When it acts up a lot, I just wear my special splint for 10 days 24/7. Right now I just wear at night only.) That wasn’t was caused my TMJ problems to begin with (long story), but now I DO notice when I begin clenching as I am more conscious of it. I actually do a little trick to keep from doing it, as least when I am awake. I just stick my tongue in between my teeth a little and it keeps me from doing so! Sounds funny, but it works! I also upped my potassium which supposedly helps with spasms/tics, so we’ll see what happens.
Thanks for your feedback, Bonnie
When I was on SJW last year I started getting weird muscle twitches happening on my face. The twitches were on the lower right corner of my lip at first! So sometimes when I was talking it would feel like I couldn’t speak right – almost. My lip would quiver. It finally started to go away as I reduced the dose and then it moved/started under my left eye. This lasted for a few weeks until I was off of it completely. The twitching begand when I had increased the SJW to 1.25 tabs. Not at all saying you should reduce the Topa but it could be a side effect that will die off. Not sure as I’ve never heard of this with Topa (or SJW for that matter). Best to ask your GP what he/she thinks I reckon.
I’m wide awake at 4.45 am. Totally getting slammed with MAV from the exercise this weekend. I forget how viscious this can be. It’s like I’m on a boat in the high seas.
Hope the twitches stop soon.
Well I’ve started taking potassium and that may be helping. The twitches are now more sporadic than 24/7. Still happening, but not as often. Some days a lot, some days not as much. Weird never the less! And I still have no idea why I am bloating so much!